Alert archive / Missouri / Special Weather Statements in 2015
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Aug 2, 2015, 9:18 PM CDT for Shelby County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2015, 9:18 PM CDT (02:18 UTC)
- Expired
- Aug 2, 2015, 9:45 PM CDT
- In force
- 27 min
- Issued by
- NWS St. Louis, MO
County Shelby County, MO
The radar
The St Louis radar (KLSX), 177 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3927 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 16.8
The text
As transmitted, in the capitals the NWS used until 2016.
345
WWUS83 KLSX 030218
SPSLSX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
918 PM CDT SUN AUG 2 2015
MOZ018-026-030245-
KNOX MO-SHELBY MO-
918 PM CDT SUN AUG 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KNOX AND SHELBY COUNTIES
UNTIL 945 PM CDT...
AT 917 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
BRASHEAR TO 6 MILES EAST OF ATLANTA TO NEAR BEVIER...AND MOVING
SOUTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SHELBINA...CLARENCE...SHELBYVILLE...PLEVNA...MAUD...NOVELTY...
BETHEL...NEWARK AND LEONARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS .
&&
LAT...LON 4001 9195 3995 9195 3995 9192 3987 9189
3966 9195 3966 9218 3960 9219 3961 9230
3995 9229 3996 9234 4001 9234
TIME...MOT...LOC 0217Z 313DEG 34KT 4003 9231 3988 9236 3981 9251
$$
GOSSELINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:36 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 2, 6:36 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 636 PM CDT SUN AUG 2 2015 .SHORT TERM: (THROUGH THIS EVENING) ISSUED AT 226 PM CDT SUN AUG 2 2015 CU FIELD IS GETTING A LITTLE MORE AGITATED ACROSS EASTERN MISSOURI AND SOUTHWEST ILLINOIS AND THE HRRR CONTINUES TO SHOW THE POTENTIAL OF SOME PULSE STORMS...SO HAVE INCLUDED SOME SLIGHT CHANCE/ISOLATED POPS FOR LATE THIS AFTERNOON INTO THIS EVENING FOR THIS AREA. OTHERWISE...ITS HOT OUTSIDE WITH TEMPERATURES IN THE MIDDLE 90S AND HEAT INDICES CLOSING IN ON THE CENTURY MARK IN SOME LOCALS. CVKING .LONG TERM: (MONDAY THROUGH NEXT SUNDAY) ISSUED AT 226 PM CDT SUN AUG 2 2015 COLD FRONT CURRENTLY LOCATED ACROSS THE UPPER MIDWEST WILL DROP SOUTH INTO THE CWA LATE TONIGHT...REACHING THE INTERSTATE 70 CORRIDOR BY DAYBREAK TOMORROW. LITTLE OR NO UPPER LEVEL SUPPORT AND MEAGER SURFACE CONVERGENCE WILL KEEPS POPS IN THE SLIGHT CHANCE CATEGORY OVERNIGHT AND NOT MENTIONABLE TOMORROW MORNING. DAYTIME HEATING TOMORROW AFTERNOON SHOULD RESULT IN AT LEAST ISOLATED CONVECTION NEAR THE STALLED FRONT BUT BETTER CHANCES OF RAIN WILL PROBABLY HOLD OFF UNTIL LATE MONDAY NIGHT AND TUESDAY WHEN MODEL GUIDANCE IS SHOWING MOISTURE CONVERGENCE DEVELOPING NORTH OF THE FRONT FROM NORTH CENTRAL MISSOURI TO SOUTHWEST ILLINOIS. HAVE INCREASED POPS SLIGHTLY FOR THIS TIME PERIOD BUT ANTICIPATE FURTHER ADJUSTMENTS WILL BE NEEDED. THUNDERSTORM CHANCES CONTINUE MUCH OF THE WEEK AS THE QUASI- STATIONARY FRONT WILL INTERACT WITH SEVERAL UPPER LEVEL DISTURBANCES AND THE NOCTURNAL LOW LEVEL JET. TEMPERATURES TO REMAIN BELOW NORMAL WITH CLOUDS AND RAIN CHANCES. HIGH PRESSURE WILL FINALLY MOVE INTO THE AREA FOR THE WEEKEND WITH BELOW NORMAL TEMPERATURES CONTINUING. CVKING && .AVIATION: (FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 628 PM CDT SUN AUG 2 2015 COMPLEX OF SHOWERS AND STORMS HAS FORMED ALONG A COLD FRONT IN SOUTH-CENTRAL IOWA OVER THE PAST HOUR OR TWO. BELIEVE WEAKENING SFC CONVERGENCE ALONG FRONT AND A DECREASE IN INSTABILITY OVER THE NEXT SEVERAL HOURS SHOULD WEAKEN ACTIVITY SUBSTANTIALLY BY LATE EVENING. HOWEVER...WILL HAVE TO WATCH THIS ACTIVITY THROUGH THE EVENING IN CASE IT MAKES IT TO KUIN. IF IT DOES HOLD TOGETHER...BEST GUESS ON TIMING OF THESE STORMS THAT COULD AFFECT KUIN WOULD BE 0400 TO 0600 UTC. OTHERWISE...FRONT SHOULD SLOWLY MAKE ITS WAY DOWN TOWARD KCOU AND THE METRO TAF SITES EARLY MONDAY MORNING. RELIED ON THE GFS IN TERMS OF BOTH FRONTAL TIMING AND PLACEMENT MONDAY AFTERNOON AND DO AGREE THAT FRONT LIKELY WILL PUSH SOUTH OF THE INTERSTATE 70 CORRIDOR. CONSEQUENTLY...BELIEVE BEST CHANCE OF ISOLATED STORMS MONDAY AFTERNOON MAY ACTUALLY BE SOUTH OF KCOU AND METRO TAF SITES BUT DID LEAVE A VC GROUP IN THERE FOR NOW AND HOPEFULLY SEE A BIT MORE MODEL AGREEMENT WITH SOUTHWARD PLACEMENT OF BOUNDARY MONDAY AFTERNOON. SPECIFICS FOR KSTL: COMPLEX OF SHOWERS/STORMS CURRENTLY OVER SOUTH-CENTRAL IOWA SHOULD WEAKEN AND DISSIPATE LATE THIS EVENING/EARLY OVERNIGHT NORTH OF LAMBERT FIELD. COLD FRONT SHOULD PUSH THROUGH THE TERMINAL LATE MONDAY MORNING BEFORE STALLING OUT JUST SOUTH OF THE AREA A LA GFS. HAVE CONCERNS THAT WHAT LITTLE CONVECTIVE ACTIVITY DOES FORM MONDAY AFTERNOON WILL BE SOUTH OF AREA BUT LEFT A VC GROUP IN FOR NOW FOR CONTINUITY SAKE AND WILL EVALUATE 0000 UTC MODEL GUDANCE TO SEE IF THERE IS MORE AGREEMENT IN THIS SCENARIO. GOSSELIN && .PRELIMINARY POINT TEMPS/POPS: SAINT LOUIS 77 90 74 87 / 20 20 40 30 QUINCY 68 84 65 82 / 20 10 30 30 COLUMBIA 69 89 70 86 / 10 20 20 40 JEFFERSON CITY 71 91 71 87 / 10 20 20 30 SALEM 71 88 67 85 / 20 20 20 30 FARMINGTON 72 91 72 88 / 20 20 20 30 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 2, 2:35 PM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 235 PM CDT SUN AUG 2 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 235 PM CDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN MISSOURI AND SOUTHWEST ILLINOIS THIS EVENING. THERE IS ANOTHER SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE AREA MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. CVKING
In the hours before
Special weather statement, Aug 2, 8:54 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
854 PM CDT SUN AUG 2 2015
MOZ018-030230-
KNOX MO-
854 PM CDT SUN AUG 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR KNOX COUNTY UNTIL 930 PM CDT...
AT 854 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF BRASHEAR
TO 7 MILES NORTHWEST OF LA PLATA TO 14 MILES NORTH OF BUCKLIN...AND
MOVING SOUTHEAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EDINA...PLEVNA...GREENSBURG...HURDLAND...NOVELTY AND BARING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS .
&&
LAT...LON 4027 9207 3995 9207 3996 9234 4030 9235
4031 9216
TIME...MOT...LOC 0154Z 327DEG 32KT 4028 9239 4008 9261 3999 9287
GOSSELINLocal storm report, Aug 2, 9:12 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
912 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND GST 1 ENE NOVELTY 40.02N 92.19W
08/02/2015 M46 MPH KNOX MO MESONET
MISSOURI MESONET OBSERVATION
&&
FGLASSSpecial weather statement, Aug 2, 9:18 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
918 PM CDT SUN AUG 2 2015
MOZ018-026-030245-
KNOX MO-SHELBY MO-
918 PM CDT SUN AUG 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KNOX AND SHELBY COUNTIES
UNTIL 945 PM CDT...
AT 917 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
BRASHEAR TO 6 MILES EAST OF ATLANTA TO NEAR BEVIER...AND MOVING
SOUTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SHELBINA...CLARENCE...SHELBYVILLE...PLEVNA...MAUD...NOVELTY...
BETHEL...NEWARK AND LEONARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS .
&&
LAT...LON 4001 9195 3995 9195 3995 9192 3987 9189
3966 9195 3966 9218 3960 9219 3961 9230
3995 9229 3996 9234 4001 9234
TIME...MOT...LOC 0217Z 313DEG 34KT 4003 9231 3988 9236 3981 9251
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:54 PM CDT | Special Weather Statement | LSX | Knox | 36 min |
| Aug 2, 9:39 PM CDT | Special Weather Statement | LSX | Audrain, Monroe | 51 min |
Nearby
Special Weather Statements in Missouri, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.